Vol. 2, No. 7, 2008

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 4, 767–1007
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
The moduli space of curves is rigid

Paul Hacking

Vol. 2 (2008), No. 7, 809–818
Abstract

We prove that the moduli stack ¯g,n of stable curves of genus g with n marked points is rigid, that is, has no infinitesimal deformations. This confirms the first case of a principle proposed by Kapranov. It can also be viewed as a version of Mostow rigidity for the mapping class group.

Keywords
moduli, curve, rigidity
Mathematical Subject Classification 2000
Primary: 14H10
Milestones
Received: 30 November 2007
Revised: 6 August 2008
Accepted: 17 September 2008
Published: 23 November 2008
Authors
Paul Hacking
Department of Mathematics
University of Washington
Box 354350
Seattle, WA 98195-4350
United States
http://www.math.washington.edu/~hacking/